Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 418, NWS Tulsa, OK

June 15, 2008Mayes County, Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2008, 6:33 AM CDT for Mayes County, Rogers County, Oklahoma. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2008, 6:33 AM CDT (11:33 UTC)
Expired
Jun 15, 2008, 7:30 AM CDT
In force
57 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Mayes County, OK, Rogers County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 6:40 AM CDTHAIL 0.75Chelsea, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 843 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
843 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1668 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 151133
SVRTSA
OKC097-131-151230-
/O.NEW.KTSA.SV.W.0418.080615T1133Z-080615T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
633 AM CDT SUN JUN 15 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MAYES COUNTY IN NORTHEAST OKLAHOMA
  NORTHEASTERN ROGERS COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 730 AM CDT

* AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR CHELSEA...MOVING SOUTHEAST
  AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHELSEA AND
  ADAIR.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3655 9532 3652 9532 3652 9527 3648 9518
      3632 9535 3652 9558 3660 9547 3660 9545
TIME...MOT...LOC 1133Z 310DEG 17KT 3654 9550

$$
3 follow-up statements
000 
WWUS54 KTSA 151151
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
651 AM CDT SUN JUN 15 2008

OKC097-131-151230-
/O.CON.KTSA.SV.W.0418.000000T0000Z-080615T1230Z/
ROGERS OK-MAYES OK-
651 AM CDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHWESTERN MAYES AND NORTHEASTERN ROGERS COUNTIES...

AT 648 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CHELSEA...MOVING
SOUTHEAST AT 20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ADAIR.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3652 9532 3652 9527 3648 9518 3632 9535
      3644 9548 3647 9553 3655 9546 3655 9532
TIME...MOT...LOC 1151Z 310DEG 17KT 3649 9542

$$
000 
WWUS54 KTSA 151215
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 AM CDT SUN JUN 15 2008

OKC131-151226-
/O.CAN.KTSA.SV.W.0418.000000T0000Z-080615T1230Z/
ROGERS OK-
716 AM CDT SUN JUN 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROGERS COUNTY IS
CANCELLED...

LAT...LON 3649 9533 3647 9528 3644 9523 3632 9535
      3642 9542 3645 9542 3650 9542 3649 9537
TIME...MOT...LOC 1216Z 310DEG 17KT 3640 9534

$$

OKC097-151230-
/O.CON.KTSA.SV.W.0418.000000T0000Z-080615T1230Z/
MAYES OK-
716 AM CDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHWESTERN MAYES COUNTY...

AT 713 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR ADAIR...MOVING
SOUTHEAST AT 20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ADAIR.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3649 9533 3647 9528 3644 9523 3632 9535
      3642 9542 3645 9542 3650 9542 3649 9537
TIME...MOT...LOC 1216Z 310DEG 17KT 3640 9534

$$
000 
WWUS54 KTSA 151223
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
723 AM CDT SUN JUN 15 2008

OKC097-151233-
/O.EXP.KTSA.SV.W.0418.000000T0000Z-080615T1230Z/
MAYES OK-
723 AM CDT SUN JUN 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MAYES COUNTY
EXPIRES AT 730 AM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.

LAT...LON 3649 9533 3647 9528 3644 9523 3632 9535
      3642 9542 3645 9542 3650 9542 3649 9537
TIME...MOT...LOC 1223Z 310DEG 17KT 3640 9532

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:03 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 15, 3:03 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
303 AM CDT SUN JUN 15 2008

.DISCUSSION...
QUIET NIGHT FOR A CHANGE OVER THE FA. EXPECT SETTLED WEATHER FOR
MOST OF TODAY...HOWEVER AS HAS BEEN HINTED AT THE LAST SEVERAL MODEL
RUNS...MCS QUICKLY DEVELOPS ACROSS THE HIGH PLAINS BY THIS AFTERNOON
AND BE ON A FAST...DUE SOUTH TRACK TOWARDS ERN OK AND NW AR BY THIS
EVENING. A QUICK FORWARD PROPAGATION SUGGESTS A DAMAGING WIND
POTENTIAL ALONG THE LEADING EDGE OF THE COMPLEX. WHILE MODEL QPF
TOTALS ARE HIGH...CURRENT THINKING IS THE FAST FORWARD SPEED MAY
LIMIT RAINFALL AMOUNTS. IN SHORT...WILL HOLD OFF ON ISSUING ANY FFA
FOR NOW.  HOWEVER...GIVEN LOWER FFG VALUES ACROSS PARTS OF NE
OK...IT BEARS CONSIDERATION WITH THE 12Z MODEL RUN. COMPLEX BEGINS
WEAKENS AS IT DROPS INTO SOUTHEAST OK/SW AR LATE TONIGHT. A SURFACE
BOUNDARY WILL ALSO ENTER THE REGION BEHIND THE MCS AND WILL SLOW OR
STALL ACROSS SE OK OR NRN TX MONDAY AND MONDAY NIGHT. THIS
BOUNDARY...COMBINED WITH A 30 KNOT LOW LEVEL JET NOSING INTO SW
OKLAHOMA WILL SET THE STAGE FOR ADDITIONAL CONVECTION. PERSISTENT NW
UPPER FLOW TO CONTINUE INTO THE END OF THE WEEK. THIS AND ANY
LINGERING SURFACE BOUNDARIES WILL MAINTAIN THUNDERSTORM CHANCES
THROUGH MOST OF THE EXTENDED. FINALLY... THE UPPER RIDGE BUILDS
NORTH BEGINNING AT THE END OF THE WORK OR EARLY NEXT WEEKEND...SO
WILL KEEP DRY. TEMPWISE...WILL LIKELY ERR ON THE COOL SIDE OF MOS
FOR JUST ABOUT ALL PERIODS AS RAIN COOLED AIR AND CLOUD COVER WILL
HOLD TEMPS IN CHECK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   93  68  86  64 /  20  50  30  50
FSM   95  69  91  66 /   0  60  30  40
MLC   95  70  91  68 /   0  20  20  50
BVO   93  67  85  63 /  20  60  30  50
FYV   91  65  84  61 /  10  80  30  40
BYV   91  64  84  60 /  10  80  30  30
MKO   93  70  88  65 /   0  50  30  50
MIO   92  65  85  61 /  20  80  30  40
F10   94  70  88  66 /   0  40  30  50
HHW   96  72  94  71 /   0  20  20  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
LONG TERM....23

In the hours before

Special weather statement, Jun 15, 4:46 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
446 AM CDT SUN JUN 15 2008

OKZ054>056-151030-
NOWATA OK-OSAGE OK-WASHINGTON OK-
446 AM CDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN NOWATA...WASHINGTON AND NORTHEASTERN OSAGE

AT 446 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF HULAH...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WANN...HULAH...DEWEY AND COPAN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3699 9571 3675 9565 3681 9612 3699 9609
TIME...MOT...LOC 0946Z 276DEG 20KT 3689 9599
Special weather statement, Jun 15, 5:48 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
548 AM CDT SUN JUN 15 2008

OKZ056-151130-
NOWATA OK-
548 AM CDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     SOUTHERN NOWATA

AT 548 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF NOWATA...MOVING SOUTHEAST AT 14 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...NOWATA AND DELAWARE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
40 MPH AND VERY HEAVY RAINFALL.

LAT...LON 3676 9544 3661 9543 3663 9577 3680 9573
TIME...MOT...LOC 1048Z 293DEG 12KT 3670 9566
Special weather statement, Jun 15, 6:17 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
617 AM CDT SUN JUN 15 2008

OKZ056-061-151200-
NOWATA OK-ROGERS OK-
617 AM CDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN ROGERS AND SOUTHEASTERN NOWATA

AT 617 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF WATOVA...MOVING SOUTHEAST AT 21 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WATOVA...NEW ALLUWE...FOYIL...
BUSHYHEAD AND CHELSEA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL..WIND GUSTS TO 40
MPH AND VERY HEAVY RAINFALL.

LAT...LON 3667 9544 3660 9542 3660 9532 3652 9533
      3652 9542 3645 9543 3640 9560 3655 9570
      3670 9560
TIME...MOT...LOC 1117Z 301DEG 18KT 3660 9557
Special weather statement, Jun 15, 6:18 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
618 AM CDT SUN JUN 15 2008

OKZ062-151200-
MAYES OK-
618 AM CDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     MAYES

AT 618 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF PRYOR...MOVING SOUTHEAST AT 21 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PRYOR...LOCUST GROVE AND SALINA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
40 MPH AND VERY HEAVY RAINFALL.

LAT...LON 3635 9501 3631 9501 3617 9510 3617 9511
      3616 9511 3608 9516 3628 9541 3643 9527
TIME...MOT...LOC 1118Z 302DEG 18KT 3631 9526

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:13 AM CDTRiver Flood WarningTSAOttawa26 hr
Jun 15, 4:46 AM CDTSpecial Weather StatementTSAWashington44 min
Jun 15, 5:03 AM CDTSevere Thunderstorm WarningTSAOsage, Washington42 min
Jun 15, 5:45 AM CDTSevere Thunderstorm WarningTSAOsage, Washington45 min
Jun 15, 5:48 AM CDTSpecial Weather StatementTSANowata42 min
Jun 15, 6:17 AM CDTSpecial Weather StatementTSARogers43 min
Jun 15, 6:18 AM CDTSpecial Weather StatementTSAMayes42 min
Jun 15, 6:41 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner50 min
Jun 15, 7:06 AM CDTSpecial Weather StatementTSADelaware39 min
Jun 15, 7:07 AM CDTSpecial Weather StatementTSACraig38 min
Jun 15, 7:22 AM CDTSpecial Weather StatementTSACherokee53 min
Jun 15, 7:43 AM CDTSpecial Weather StatementTSAMayes62 min
Jun 15, 7:48 AM CDTSevere Thunderstorm WarningTSACraig, Mayes57 min
Jun 15, 7:52 AM CDTSpecial Weather StatementTSAAdair, Cherokee53 min
Jun 15, 8:22 AM CDTSevere Thunderstorm WarningTSAAdair23 min
Jun 15, 8:59 AM CDTSpecial Weather StatementTSASequoyah46 min
Jun 15, 9:23 AM CDTSpecial Weather StatementTSASequoyah52 min
Jun 15, 9:36 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah39 min
Jun 15, 12:19 PM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 9 more28 hr
Jun 15, 2:39 PM CDTRiver Flood WarningTSANowata18 hr
Jun 15, 5:57 PM CDTSevere Thunderstorm WarningTSAOttawa63 min
Jun 15, 6:39 PM CDTSevere Thunderstorm WarningTSAOttawa67 min
Jun 15, 6:58 PM CDTFlash Flood WarningTSAOttawa6 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.